Cutaneous reactions with tenofovir disoproxil fumarate: A report of nine cases

Staci M. Lockhart, R. Chris Rathbun, Johnny Stephens, Damon Baker, Douglas A. Drevets, Ronald A. Greenfield, Michelle R. Salvaggio, Simi Vincent

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Adverse drug reactions causing the early discontinuation of therapy are common in patients with HIV infection. Hypersensitivity consisting mainly of a maculopapular rash on the face, extremities and trunk has been observed at a rate higher than expected in patients treated with tenofovir at our clinics. We therefore examined nine patients with suspected tenofovir hypersensitivity reactions in two indigent care HIV clinics. Type I and type IV hypersensitivity may be involved as immunological mechanisms.

Original languageEnglish
Pages (from-to)1370-1373
Number of pages4
JournalAIDS
Volume21
Issue number10
DOIs
StatePublished - 1 Jun 2007

Fingerprint

Tenofovir
Skin
Hypersensitivity
Uncompensated Care
Immediate Hypersensitivity
Delayed Hypersensitivity
Secondary Prevention
Exanthema
Drug-Related Side Effects and Adverse Reactions
HIV Infections
Extremities
HIV

Cite this

Lockhart, S. M., Rathbun, R. C., Stephens, J., Baker, D., Drevets, D. A., Greenfield, R. A., ... Vincent, S. (2007). Cutaneous reactions with tenofovir disoproxil fumarate: A report of nine cases. AIDS, 21(10), 1370-1373. https://doi.org/10.1097/QAD.0b013e32811ebf9e
Lockhart, Staci M. ; Rathbun, R. Chris ; Stephens, Johnny ; Baker, Damon ; Drevets, Douglas A. ; Greenfield, Ronald A. ; Salvaggio, Michelle R. ; Vincent, Simi. / Cutaneous reactions with tenofovir disoproxil fumarate : A report of nine cases. In: AIDS. 2007 ; Vol. 21, No. 10. pp. 1370-1373.
@article{5a9d98f0effe4fcb8df4b4d58f3a9eab,
title = "Cutaneous reactions with tenofovir disoproxil fumarate: A report of nine cases",
abstract = "Adverse drug reactions causing the early discontinuation of therapy are common in patients with HIV infection. Hypersensitivity consisting mainly of a maculopapular rash on the face, extremities and trunk has been observed at a rate higher than expected in patients treated with tenofovir at our clinics. We therefore examined nine patients with suspected tenofovir hypersensitivity reactions in two indigent care HIV clinics. Type I and type IV hypersensitivity may be involved as immunological mechanisms.",
author = "Lockhart, {Staci M.} and Rathbun, {R. Chris} and Johnny Stephens and Damon Baker and Drevets, {Douglas A.} and Greenfield, {Ronald A.} and Salvaggio, {Michelle R.} and Simi Vincent",
year = "2007",
month = "6",
day = "1",
doi = "10.1097/QAD.0b013e32811ebf9e",
language = "English",
volume = "21",
pages = "1370--1373",
journal = "AIDS",
issn = "0269-9370",
publisher = "Lippincott Williams and Wilkins Ltd.",
number = "10",

}

Lockhart, SM, Rathbun, RC, Stephens, J, Baker, D, Drevets, DA, Greenfield, RA, Salvaggio, MR & Vincent, S 2007, 'Cutaneous reactions with tenofovir disoproxil fumarate: A report of nine cases', AIDS, vol. 21, no. 10, pp. 1370-1373. https://doi.org/10.1097/QAD.0b013e32811ebf9e

Cutaneous reactions with tenofovir disoproxil fumarate : A report of nine cases. / Lockhart, Staci M.; Rathbun, R. Chris; Stephens, Johnny; Baker, Damon; Drevets, Douglas A.; Greenfield, Ronald A.; Salvaggio, Michelle R.; Vincent, Simi.

In: AIDS, Vol. 21, No. 10, 01.06.2007, p. 1370-1373.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Cutaneous reactions with tenofovir disoproxil fumarate

T2 - A report of nine cases

AU - Lockhart, Staci M.

AU - Rathbun, R. Chris

AU - Stephens, Johnny

AU - Baker, Damon

AU - Drevets, Douglas A.

AU - Greenfield, Ronald A.

AU - Salvaggio, Michelle R.

AU - Vincent, Simi

PY - 2007/6/1

Y1 - 2007/6/1

N2 - Adverse drug reactions causing the early discontinuation of therapy are common in patients with HIV infection. Hypersensitivity consisting mainly of a maculopapular rash on the face, extremities and trunk has been observed at a rate higher than expected in patients treated with tenofovir at our clinics. We therefore examined nine patients with suspected tenofovir hypersensitivity reactions in two indigent care HIV clinics. Type I and type IV hypersensitivity may be involved as immunological mechanisms.

AB - Adverse drug reactions causing the early discontinuation of therapy are common in patients with HIV infection. Hypersensitivity consisting mainly of a maculopapular rash on the face, extremities and trunk has been observed at a rate higher than expected in patients treated with tenofovir at our clinics. We therefore examined nine patients with suspected tenofovir hypersensitivity reactions in two indigent care HIV clinics. Type I and type IV hypersensitivity may be involved as immunological mechanisms.

UR - http://www.scopus.com/inward/record.url?scp=34249982555&partnerID=8YFLogxK

U2 - 10.1097/QAD.0b013e32811ebf9e

DO - 10.1097/QAD.0b013e32811ebf9e

M3 - Article

C2 - 17545718

AN - SCOPUS:34249982555

VL - 21

SP - 1370

EP - 1373

JO - AIDS

JF - AIDS

SN - 0269-9370

IS - 10

ER -